Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 57, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 3, 2021, 6:22 PM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2021, 6:22 PM CDT (23:22 UTC)
- Expired
- Nov 3, 2021, 6:56 PM CDT
- In force
- 34 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 41 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
968
WUUS54 KCRP 032322
SVRCRP
TXC007-391-409-040015-
/O.NEW.KCRP.SV.W.0057.211103T2322Z-211104T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
622 PM CDT Wed Nov 3 2021
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Southwestern Aransas County in south central Texas...
Northeastern San Patricio County in south central Texas...
South central Refugio County in south central Texas...
* Until 715 PM CDT.
* At 622 PM CDT, a severe thunderstorm was located near Bayside, or 9
miles south of Woodsboro, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rockport, Aransas Pass, Bayside, Palm Harbor, Bonnie View, Copano
Village and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2808 9738 2818 9732 2810 9700 2790 9713
TIME...MOT...LOC 2322Z 296DEG 18KT 2810 9728
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EMF3 follow-up statements
157
WWUS54 KCRP 032334
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
634 PM CDT Wed Nov 3 2021
TXC007-391-409-040015-
/O.CON.KCRP.SV.W.0057.000000T0000Z-211104T0015Z/
Aransas TX-San Patricio TX-Refugio TX-
634 PM CDT Wed Nov 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN ARANSAS...EASTERN SAN PATRICIO AND SOUTHERN REFUGIO
COUNTIES...
At 634 PM CDT, a severe thunderstorm was located over Bayside, or 9
miles west of Rockport, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rockport, Bayside, Palm Harbor, Copano Village and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2806 9702 2792 9711 2806 9729 2813 9725
2808 9701
TIME...MOT...LOC 2334Z 300DEG 23KT 2807 9722
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EMF240
WWUS54 KCRP 032352
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
652 PM CDT Wed Nov 3 2021
TXC391-409-040001-
/O.CAN.KCRP.SV.W.0057.000000T0000Z-211104T0015Z/
San Patricio TX-Refugio TX-
652 PM CDT Wed Nov 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAN PATRICIO AND
SOUTHERN REFUGIO COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 2794 9710 2803 9721 2808 9713 2805 9702
TIME...MOT...LOC 2351Z 296DEG 18KT 2803 9713
$$
TXC007-040015-
/O.CON.KCRP.SV.W.0057.000000T0000Z-211104T0015Z/
Aransas TX-
652 PM CDT Wed Nov 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN ARANSAS COUNTY...
At 651 PM CDT, a severe thunderstorm was located near Rockport,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rockport, Palm Harbor and Key Allegro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2794 9710 2803 9721 2808 9713 2805 9702
TIME...MOT...LOC 2351Z 296DEG 18KT 2803 9713
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EMF619
WWUS54 KCRP 032356
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
656 PM CDT Wed Nov 3 2021
TXC007-040006-
/O.CAN.KCRP.SV.W.0057.000000T0000Z-211104T0015Z/
Aransas TX-
656 PM CDT Wed Nov 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ARANSAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds
and frequent lightning are still possible with this thunderstorm.
LAT...LON 2794 9710 2803 9721 2808 9713 2805 9702
TIME...MOT...LOC 2353Z 296DEG 18KT 2802 9710
$$
EMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 3:51 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 3, 3:51 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
351 PM CDT Wed Nov 3 2021
.SHORT TERM (Tonight through Thursday Night)...
A complicated forecast is at hand today. An amplified upper level
trough currently extending from near the Great Lakes region
southward into the Southern Plains will aid in pushing a cold front
through the region later this afternoon and overnight. The
combination of an additional passing shortwave, the arrival of
deeper moisture (PWATs rising to near 1.5"), convergence ahead of
the boundary and daytime instability will provide for isolated
thunderstorms to develop over South Texas as we head into the early
evening hours. The activity will become more scattered to numerous
late this evening into early Thursday morning as the actual front
makes it all the way through, but expecting it to be mostly
showery in nature by then, as the moderate instability available
from earlier in the day drops overnight and a CAP builds. The
front is currently just to the south of San Antonio and should
reach our northern counties in the next few hours, before exiting
out into the coastal waters closer to 06Z. Rainfall amounts of
1-2 inches with isolated higher amounts will be possible through
Thursday morning. Therefore, WPC has maintained our entire CWA
under a Marginal Risk for Excessive Rainfall, and ponding of water
will be possible particularly over low lying and/or poor drainage
areas. However, not anticipating widespread flooding as the
boundary is progressing rather quickly and the Flash Flood
Guidance is still fairly high for most locations.
Behind the front rain chances will begin to drop off as much
drier air filters in. PWATs are progged to gradually drop to
below an inch by late Thursday night, with rain chances likely
ending inland tomorrow afternoon. Winds will shift around to the
north and northeast tonight, with the flow becoming strong over
the nearshore waters early this evening, and offshore just after
midnight. A moderate to strong offshore flow will follow into
Thursday night.
The temperature forecast, will be even trickier particularly
tonight and Thursday, as there is much more discrepancy on how low
the lows and highs will be. Taking into account observations from
locations over the Hill Country today, will continue to lean
towards the cooler model solutions indicating overnight lows in
the 50s and highs generally in the mid 50s to lower 60s on
Thursday. With persistent cloud cover overhead, temperatures on
Thursday night are only expected to drop into the upper 40s to
mid 50s area wide.
&&
.LONG TERM (Friday through Wednesday)...
Northeast to easterly flow will continue Friday, which could lead to
some minor coastal flooding during the times of high tide. Winds
will decrease and shift back to onshore flow by Friday
night/Saturday morning. An upper level ridge will build in from the
southwest Saturday, continuing drier and cooler conditions through
the period. An upper level disturbance will make its way around the
northern periphery of the ridge late Tuesday/Wednesday, but with
PWATs only hovering around an inch through the long term, any
chances for precipitation will be limited. A sprinkle to two may be
possible over the Coastal Bend/Victoria Crossroads Wednesday through
Thursday, so who have included some silent PoPs.
&&
.MARINE...
A cold front will move through the coastal waters overnight,
with winds shifting out of the north and northeast and increasing
to strong levels. A Small Craft Advisory will be in effect across
the nearshore waters beginning at 7 PM this evening, and over the
offshore waters starting at 1 AM. The bays will likely remain at
moderate to strong levels overnight. Advisory conditions are
expected to persist through Thursday evening. Chances for showers
and thunderstorms will increase overnight as the front moves
offshore, with the activity becoming more numerous by early
Thursday morning. Drier conditions will follow the front Thursday
night. Weak to moderate northeast to easterly flow will continue
through Saturday night before becoming southeasterly Sunday. Dry
conditions are expected to continue through Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 56 61 53 71 57 / 70 50 10 10 0
Victoria 52 59 50 69 48 / 70 40 0 0 0
Laredo 56 61 54 72 57 / 80 40 10 0 0
Alice 53 59 51 72 52 / 70 50 10 10 0
Rockport 57 61 55 70 58 / 80 60 10 10 0
Cotulla 55 61 52 72 54 / 80 40 10 0 0
Kingsville 56 62 52 72 54 / 70 50 10 10 0
Navy Corpus 59 64 58 71 63 / 80 60 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 PM this evening to 7 PM CDT Thursday
For the following zones: Coastal waters from Baffin Bay to
Port Aransas out 20 NM...Coastal waters from Port Aransas
to Matagorda Ship Channel out 20 NM.
Small Craft Advisory from 1 AM to 7 PM CDT Thursday For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
ANM/88...SHORT TERM
LS/77...LONG TERMHazardous weather outlook, Nov 3, 4:36 AM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 436 AM CDT Wed Nov 3 2021 TXZ229>234-239>247-342>347-442-443-447-040945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 436 AM CDT Wed Nov 3 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered showers and storms are possible throughout the day with coverage becoming scattered to numerous tonight. There is a moderate risk of rip currents today along Gulf-facing beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are expected Thursday. There is a risk that minor coastal flooding will occur Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-040945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 436 AM CDT Wed Nov 3 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered showers and storms are possible throughout the day with coverage becoming scattered to numerous tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are expected Thursday and Thursday night. Small Craft Advisory conditions are probable over the coastal waters Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC/87
In the hours before
Special weather statement, Nov 3, 5:53 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
553 PM CDT Wed Nov 3 2021
TXZ244>246-344-346-032330-
Inland San Patricio TX-Coastal Refugio TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Aransas TX-
553 PM CDT Wed Nov 3 2021
...A strong thunderstorm will impact portions of western Aransas,
northeastern San Patricio and southwestern Refugio Counties through
630 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of St. Paul, or 8 miles northeast of Sinton, moving
east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockport, Sinton, Woodsboro, Aransas Pass, Bayside, Bonnie View and
Copano Village.
This includes the following highways...
US Highway 181 between mile markers 618 and 620.
US Highway 77 between mile markers 628 and 646.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2790 9713 2806 9756 2828 9746 2821 9701
TIME...MOT...LOC 2251Z 292DEG 17KT 2814 9743
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PHThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 3:07 PM CDT | Small Craft Advisory | CRP | 31 hr | |
| Nov 3, 5:53 PM CDT | Special Weather Statement | CRP | San Patricio | 37 min |
| Nov 3, 6:25 PM CDT | Special Marine Warning | CRP | 65 min | |
| Nov 3, 6:58 PM CDT | Special Weather Statement | CRP | Aransas | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.